Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 4, NWS Charleston, SC

May 3, 20104 counties in Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 3, 2010, 10:31 PM EDT for 4 counties in Georgia. It was in force for 59 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2010, 10:31 PM EDT (02:31 UTC)
Expired
May 3, 2010, 11:30 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Candler County, GA, Jenkins County, GA, Screven County, GA

The radar

The Charleston,SC radar (KCLX), 85 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 10:39 PM EDTTSTM WND DMG5 N Portal, GAPUBLIC REPORTED 2 MOBILE HOMES SHIFTED SLIGHTLY OFF THEIR FOUNDATIONS NEAR THE INTERSECTION OF MOTES ROAD AND OLD PORTAL ROAD. HAIL DENTS ALSO REPORTED TO SURROUNDING BUILDINGS. HAIL SIZE UNKNOWN AT TIME.
May 3, 10:40 PM EDTTSTM WND DMG6 N Portal, GAPUBLIC REPORTED TWO 60 FEET PINE TREES SNAPPED 20 FEET FROM THE TOP. BOTH DAMAGED TREES WERE LAYING IN THE SAME DIRECTION.
May 3, 10:41 PM EDTTSTM WND DMG6 N Portal, GAPUBLIC REPORTED TEN 60 FEET PINE TREES SNAPPED 20 FEET FROM THE TOP. ALL DAMAGED TREES WERE LAYING IN THE SAME DIRECTION. A 10 FEET TIN ROOF WAS ALSO BLOWN OFF A SMALL STORAGE BARN.
May 3, 10:49 PM EDTHAIL 1.752 Ssw Rocky Ford, GAPUBLIC REPORTED GOLF BALL SIZE HAIL LASTING 10 MINUTES NEAR THE INTERSECTION OF ROCKY FORD ROAD AND OLD RIVER ROAD.
May 3, 11:13 PM EDTTSTM WND DMG4 S Sylvania, GALAW ENFORCEMENT REPORTED 3 TREES DOWN NEAR THE INTERSECTION OF BEST BRIDGE ROAD AND TWIN OAKS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
-0.3
Supercell composite
-2.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

576 
WUUS52 KCHS 040231
SVRCHS
GAC031-043-165-251-040330-
/O.NEW.KCHS.SV.W.0004.100504T0231Z-100504T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1031 PM EDT MON MAY 3 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  NORTH CENTRAL CANDLER COUNTY IN SOUTHEAST GEORGIA...
  SOUTHERN JENKINS COUNTY IN SOUTHEAST GEORGIA...
  SCREVEN COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 1130 PM EDT

* AT 1026 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...6 MILES NORTHWEST OF PORTAL...MOVING EAST AT
  30 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  BUTTS...PORTAL...EMMALANE...HOPEULIKIT...MIDDLEGROUND...ROCKY
  FORD...SCARBORO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3293 8169 3257 8147 3245 8207 3255 8209
      3255 8206 3254 8204 3261 8201 3266 8210
      3269 8211 3271 8211
TIME...MOT...LOC 0231Z 251DEG 27KT 3260 8199

$$
3 follow-up statements
608 
WWUS52 KCHS 040250
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1050 PM EDT MON MAY 3 2010

GAC043-040300-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
CANDLER GA-
1050 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CANDLER COUNTY
HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR NORTH CENTRAL 
CANDLER COUNTY HAS MOVED OUT OF THE WARNED AREA. THEREFORE... THE 
SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CANDLER COUNTY HAS 
BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3248 8193 3261 8201 3265 8201 3293 8169
      3257 8147
TIME...MOT...LOC 0250Z 251DEG 32KT 3265 8181

$$

GAC031-165-251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
1050 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SCREVEN...SOUTHEASTERN JENKINS AND NORTHWESTERN BULLOCH
COUNTIES...

AT 1049 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ROCKY FORD...OR ABOUT 8 MILES NORTH OF MIDDLEGROUND...
MOVING EAST AT 35 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HOPEULIKIT...HUNTERS...MIDDLEGROUND...NEWINGTON...
PORTAL...ROCKY FORD...SCARBORO...SYLVANIA AND WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3248 8193 3261 8201 3265 8201 3293 8169
      3257 8147
TIME...MOT...LOC 0250Z 251DEG 32KT 3265 8181

$$
298 
WWUS52 KCHS 040308
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1108 PM EDT MON MAY 3 2010

GAC031-165-251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-SCREVEN GA-
1108 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SCREVEN...EAST CENTRAL JENKINS AND NORTH CENTRAL BULLOCH
COUNTIES...

AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR OGEECHEE...OR ABOUT 8 MILES SOUTHWEST OF SYLVANIA...
MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...DOVER...HUNTERS...NEWINGTON...ROCKY FORD...SYLVANIA AND
WOODCLIFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.

REMAIN ALERT. WEATHER CONDITIONS WILL RAPIDLY DETERIORATE AS STORMS
APPROACH. SEEK SHELTER IN A STURDY BUILDING...MOVE TO AN INTERIOR
ROOM AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3251 8176 3263 8188 3277 8184 3288 8166
      3257 8147
TIME...MOT...LOC 0308Z 256DEG 27KT 3266 8170

$$
999 
WWUS52 KCHS 040320
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1120 PM EDT MON MAY 3 2010

GAC031-165-040329-
/O.CAN.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
BULLOCH GA-JENKINS GA-
1120 PM EDT MON MAY 3 2010

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENKINS AND NORTH
CENTRAL BULLOCH COUNTIES HAS BEEN CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING FOR EAST CENTRAL JENKINS 
AND NORTH CENTRAL BULLOCH COUNTIES HAS MOVED OUT OF THE WARNED AREA. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL JENKINS 
AND NORTH CENTRAL BULLOCH COUNTIES HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND 
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE 
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO 
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3253 8164 3263 8175 3277 8174 3281 8162
      3257 8147
TIME...MOT...LOC 0319Z 263DEG 27KT 3266 8160

$$

GAC251-040330-
/O.CON.KCHS.SV.W.0004.000000T0000Z-100504T0330Z/
SCREVEN GA-
1120 PM EDT MON MAY 3 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR SOUTHERN SCREVEN COUNTY...

AT 1115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GOLOID...OR ABOUT 6 MILES SOUTH OF SYLVANIA...MOVING
EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALTMAN...
CAPTOLO...HUNTERS...NEWINGTON AND SYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3253 8164 3263 8175 3277 8174 3281 8162
      3257 8147
TIME...MOT...LOC 0319Z 263DEG 27KT 3266 8160

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 10:00 PM EDT, 31 minutes earlier.

Area forecast discussion, May 3, 10:00 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 PM EDT MON MAY 3 2010

.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE AREA LATE TONIGHT INTO TUESDAY...
THEN WILL STALL JUST TO THE SOUTH AS HIGH PRESSURE BUILDS INTO THE
REGION THROUGH LATE WEEK. A STRONGER COLD FRONT SHOULD PUSH
THROUGH THE REGION ON SATURDAY...WITH HIGH PRESSURE BUILDING BACK
INTO THE REGION BY EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WILL BE LETTING TORNADO WATCH 138 EXPIRE AT 10 PM BUT WILL STILL
NEED TO WATCH THE STORMS COMING OUT OF EAST CENTRAL GA FOR ANOTHER
HOUR OR SO AS THEY TRY TO INTENSIFY IN THE LEFTOVER AREA OF
INSTABILITY FROM AROUND KOGB SW TOWARD KVDI. THINK THE MAIN IMPACT
FROM THE SHOWERS AND ISOLATED STORMS TONIGHT WILL BE THE HEAVY
RAINFALL. THE PWAT FROM THE 00Z CHS RAOB WAS NEARLY 2 INCHES AND
THIS TROPICAL AIRMASS WILL CONTINUE ACROSS THE REGION TONIGHT AHEAD OF
AN APPROACHING COLD FRONT PUSHING INTO WESTERN GA. RAINFALL
AMOUNTS UP TO AN INCH CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS
WHERE CONVECTIVE TRAINING OCCURS. RAINFALL WILL SLOWLY SPREAD E
TOWARD THE COAST THROUGH THE NIGHT BUT THE LOWEST RAIN CHANCES
APPEAR TO BE ACROSS COASTAL GA AS THE RAIN IS MOVING MORE NE THAN
E. IT WILL REMAIN ANOTHER WARM AND MUGGY NIGHT WITH LOWS
GENERALLY IN THE LOWER 70S...WHICH WILL BE CLOSE TO RECORD HIGH
MINIMUMS. SEE CLIMATE SECTION OF THIS PRODUCT FOR MORE DETAILS.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
EXPECT WIDESPREAD RAIN TO BE ONGOING ACROSS MUCH OF THE REGION BY
SUNRISE TUESDAY AS A WEAK FRONTAL BOUNDARY SAGS INTO THE REGION.
ANOMALOUSLY HIGH PWATS IN EXCESS OF 2 INCHES COUPLED WITH DEWPOINTS
IN THE 70S AND A NUMBER OF WEAK PERTURBATIONS MOVING TROUGH IN
THE SOUTHWEST FLOW ALOFT WILL SUPPORT MODERATE TO OCCASIONALLY
HEAVY RAIN. CONVECTIVE TRAINING WILL BE POSSIBLE WITH STORMS
RUNNING PARALLEL TO THE FLOW ALOFT. RAINFALL AMOUNTS OF 1-1.5
INCHES WILL SUPPORT A RISK FOR LOCALIZED FLOODING...BUT 1-HR AND
3-HR FLASH FLOOD GUIDANCE VALUES REMAIN QUITE HIGH. COULD
CERTAINLY SEE AN ENHANCED FLOOD RISK SHOULD HEAVIER RAINS FALL
TONIGHT...BUT THERE ARE NO PLANS TO ISSUE A FLASH FLOOD WATCH
ATTM. WILL CARRY CATEGORICAL POPS FOR MUCH OF THE AREA DURING THE
MORNING HOURS...THEN TAPER THEM DOWN TO CHANCE NORTH TO LIKELY
POPS SOUTH AS THE AFTERNOON PROGRESSES AND DRIER AIR FILTERS IN
FROM THE NORTH. EXTENSIVE CLOUD COVER AND RAIN WILL KEEP
TEMPERATURES DOWN...GENERALLY IN THE LOWER 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE
EXTENDED PERIODS THIS AFTERNOON. THE PRIMARY DIFFERENCES BETWEEN THE
VARIOUS SOLUTIONS REVOLVE AROUND HOW FAR SOUTH THE COLD FRONT WILL
PUSH TUESDAY NIGHT BEFORE STALLING OUT ON WEDNESDAY AS WELL AS THE
TIMING OF A COLD FRONT THROUGH THE REGION ON SATURDAY.

MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHIFTING THE DEEPEST MOISTURE
SOUTH OF THE FORECAST AREA TUESDAY EVENING...SO WILL CARRY SLIGHT
CHANCE/LOW CHANCE POPS IN THE EVENING...FOLLOWED BY A DRY FORECAST
OVERNIGHT. DEPENDING ON THE PROGRESSIVENESS OF THE COLD FRONT SOUTH
OF THE REGION BEFORE STALLING OUT ON WEDNESDAY...THERE MAY BE ENOUGH
LINGERING INSTABILITY FOR A SHOWER/THUNDERSTORM PRIMARILY ACROSS
SOUTHEAST GEORGIA WEDNESDAY AFTERNOON...SO HAVE MAINTAINED SLIGHT
CHANCE POPS HERE. AS THE STALLED OUT FRONTAL BOUNDARY DISSIPATES
SOUTH OF THE REGION AND ATLANTIC HIGH PRESSURE BUILDS BACK OVER THE
SOUTHEAST STATES WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...WILL CARRY A
RAIN FREE FORECAST ACROSS THE AREA. A STRONG COLD FRONT WILL THEN
TRACK THROUGH THE AREA ON SATURDAY...AND WILL CONTINUE TO MENTION
SLIGHT CHANCE/LOW CHANCE POPS THROUGH SATURDAY NIGHT. GUIDANCE IS IN
GOOD AGREEMENT SHOWING HIGH PRESSURE BUILDING BACK INTO THE AREA
SUNDAY INTO EARLY NEXT WEEK...SO WILL KEEP THE FORECAST RAIN FREE.

TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL
THROUGH SATURDAY...THEN SLIGHTLY BELOW NORMAL FOR SUNDAY INTO EARLY
NEXT WEEK.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
MVFR CIGS WILL MOVE INTO THE AREA EARLY TONIGHT AS LOW LVL
MOISTURE INCREASES AHEAD OF AN APPROACHING COLD FRONT. SCATTERED
SHOWERS AND STORMS WILL THEN MOVE IN FROM THE WEST AROUND 05Z
TUESDAY AND CONTINUE THROUGH THE OVERNIGHT AND MORNING HOURS AS
THE COLD FRONT SLOWLY SAGS INTO THE REGION.

GUIDANCE INDICATES CIGS TO LOWER INTO AT LEAST MVFR BY 05Z AT BOTH
TERMINALS WITH AT LEAST 4 HOURS OF TEMPO IFR CIGS. THEREFORE...HAVE
INCLUDED TEMPO IFR CIGS AT BOTH TERMINALS BETWEEN 09Z AND 13Z
TUESDAY. THERE IS A STRONG POSSIBILITY THAT IFR CIGS WILL BECOME
PREVAILING IFR CIGS DURING THE 08Z TO 14Z TIME FRAME. TRENDS IN
SHOWER ACTIVITY ALONG THE COLD FRONT WILL DETERMINE THE ARRIVAL
OF THESE CONDITIONS AND THE NEED FOR AMENDMENTS IF NECESSARY.

WINDS WILL SHIFT TO THE NORTHWEST BY DAYBREAK AS THE COLD FRONT
BEGINS TO SHIFT OFFSHORE. MVFR CIGS AND SHOWERS WILL PERSIST
THROUGH LATE MORNING HOURS BEHIND THE FRONT. CONDITIONS WILL
IMPROVE TO VFR BY 21Z TUESDAY AS LOW LVL MOISTURE SHIFTS EAST OF
THE AREA.

EXTENDED AVIATION OUTLOOK...AT LEAST OCCASIONAL SUB-VFR CONDITIONS
IN SHOWERS/THUNDERSTORMS EXPECTED TUESDAY. LOW LEVEL MOISTURE COULD
MAINTAIN SUB-VFR CEILINGS AND/OR VISIBILITIES TUESDAY NIGHT.
GENERALLY VFR CONDITIONS ARE THEN EXPECTED WEDNESDAY THROUGH
SATURDAY OUTSIDE OF ANY EARLY MORNING FOG OR STRATUS.

&&

.MARINE...
MODERATE S/SW FLOW TO PERSIST OVER THE MARINE AREA TONIGHT AHEAD
OF AN APPROACHING COLD FRONT. THE ONLY HEADLINES WE ARE EXPECTING
IS A CONTINUATION OF THE SCA FOR THE WATERS BEYOND 20 NM WHERE 6
FT SEAS ARE LIKELY.

WINDS WILL BACK SOUTHWEST AHEAD OF A WEAK COLD FRONT ON TUESDAY
THEN BECOME VARIABLE AS THE FRONT MEANDERS INTO THE COASTAL
WATERS.

WEAK HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY AND
WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH FRIDAY. A COLD
FRONT IS THEN EXPECTED TO MOVE THROUGH THE WATERS LATE SATURDAY.
FAIRLY BENIGN CONDITIONS ARE EXPECTED OVER THE MARINE AREA...WITH
WINDS AND SEAS REMAIN BELOW HEADLINE THRESHOLDS WEDNESDAY THROUGH
SATURDAY.

&&

.CLIMATE...
PRELIMINARY LOW TEMPERATURES OBSERVED THIS MORNING AT THE
CHARLESTON AND SAVANNAH AIRPORTS AS WELL AS DOWNTOWN CHARLESTON
INDICATE SEVERAL RECORD HIGH MINIMUM RECORDS COULD BE ESTABLISHED.

RECORD HIGH MINIMUMS FOR 3 MAY 2010
KCHS - 70/1990   PRELIM 74
KSAV - 71/2002   PRELIM 72
KCHL - 72/1990   PRELIM 73

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374.

&&
Hazardous weather outlook, May 3, 10:12 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 PM EDT MON MAY 3 2010

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-040900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
1012 PM EDT MON MAY 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY RAIN AND SEVERE THUNDERSTORMS...NUMEROUS TO WIDESPREAD SHOWERS
ARE EXPECTED TUESDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.
ALSO...ISOLATED THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING
WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 3, 4:59 PM EDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT MON MAY 3 2010

GAZ101-SCZ042-047-032130-
EFFINGHAM-HAMPTON-INLAND JASPER-
459 PM EDT MON MAY 3 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 530 PM EDT...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TARBORO...MOVING NORTH AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ESTILL...FURMAN...GARNETT...GRAYS...LENA...PINELAND...ROBERTVILLE...
SCOTIA AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY
IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 11:13 PM EDTTornado WarningCHSEffingham, Screven32 min
May 4, 1:06 PM EDTSpecial Marine WarningCHS54 min
May 4, 3:46 PM EDTSpecial Marine WarningCHS59 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.